MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE DISTAL FEMORAL JIG; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES

DEPUY IRELAND - 9616671 ATTUNE DISTAL FEMORAL JIG; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Catalog Number 254400520
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an unknown surgery with the product in question.The product was used on (b)(6) and the surgery was completed successfully with no surgical delay.After the surgery, while sorting instruments for the next operation, a wire-like part on the outrigger slide was found to be protruding outward, despite its inherent design not being exposed.This protrusion is not seen on normal products.This product was not used during the operation on monday, september 1st, and the same product at another facility was used instead.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: it was reported that on (b)(6) 2025, the patient underwent an unknown surgery with the product in question.The product was used on friday, on (b)(6) at 2:00 pm.The surgery was completed successfully with no surgical delay.After the surgery on friday at 6:00 pm while sorting instruments for the next operation (monday, on (b)(6), a wire-like part on the outrigger slide was found to be protruding outward, despite its inherent design not being exposed.This protrusion is not seen on normal products.This product was not used during the operation on monday, on (b)(6) and the same product at another facility was used instead.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the attune distal femoral jig had the main body missing.Only the slide tube assembly was returned.Additionally, the slide tube spring has come apart from its original position.This condition could be consistent with a random component failure that may have been caused by exposure to unintended forces like excessive force while assembling or disassembling from the mating device or heavy usage.However due to the low frequency of this occurrences and not suspecting any design issue, a definitive root cause cannot be established.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune distal femoral jig would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on (b)(6) 2025, the patient underwent an unknown surgery with the product in question.The product was used on friday, (b)(6) at 2:00 pm.The surgery was completed successfully with no surgical delay.After the surgery on friday at 6:00 pm while sorting instruments for the next operation (monday, (b)(6), a wire-like part on the outrigger slide was found to be protruding outward, despite its inherent design not being exposed.This protrusion is not seen on normal products.This product was not used during the operation on monday, (b)(6), and the same product at another facility was used instead.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the attune distal femoral jig had the main body missing.Only the slide tube assembly was returned.Additionally, the slide tube spring has come apart from its original position.This condition could be consistent with a random component failure that may have been caused by exposure to unintended forces like excessive force while assembling or disassembling from the mating device or heavy usage.However due to the low frequency of this occurrences and not suspecting any design issue, a definitive root cause cannot be established.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune distal femoral jig would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ATTUNE DISTAL FEMORAL JIG
Common Device Name
ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23075298
Report Number1818910-2025-16042
Device Sequence Number17340042
Product Code HWT
UDI-Device Identifier10603295434030
UDI-Public(01)10603295434030(10)AB5116171
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400520
Device Lot NumberAB5116171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer09/18/2025
11/25/2025
01/23/2026
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date09/19/2025
11/26/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown